Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Women and HIVWomen and HIV
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


tired and weight loss
May 18, 2004

I'm diagnosed HIV pos in march. Viral load 2000; CD4 436. Just had CMV and Mycoplasma pneumonia (reason why they did an HIV test). No treatment yet. I'm 51 years old, woman and have always been in good health, vegatarian. Feeling terribly tired and have once again a common cold. Weight loss - 5 kg since february (now 49 kgr). Working normal. Sore troath, not only because of the cold, but also problems swallowing, a feeling if there is a lump in my throath. My doctor thinks it's stress because the blood tests are "not bad". Very afraid and lonely in all this. Struggling to keep on, but what's the use? Terrified of the HAART treatment that has to follow? What life expextansie do I have? I trust you to keep this very confidential because of this email adress is the only one I have and it's on my job!

Response from Dr. Lee

There may be several things going on to cause your fatigue, etc. For one thing you are probably depressed. You are not alone and I recommend that you correspond with Jane Fowler of the national "HIV Wisdom for Older Women" at jane@HIVwisdom.org. Also talk with your doc about your concerns and see about medicine or therapy for depression.

Specifically, there is no reason to be "terrified" of HAART. But, of course terror rarely is reasonable. Your viral level is relatively very low and your CD4 is moderate, so you probably can wait a bit to consider treatment. Many people are stable for years with your level of viral activity.

The sore throat may be thrush and again, I recommend you check with your doc.

Hang in there! Be well.


Previous
Lesbain Partners
Next
+and having a baby

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement